Alert archive / Nebraska / Tornado Warnings in 2013
Tornado Warning 14, NWS Cheyenne, WY
NWS Cheyenne, WY issued this tornado warning at Jun 11, 2013, 8:51 PM MDT for Dawes County, Nebraska. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2013, 8:51 PM MDT (02:51 UTC)
- Expired
- Jun 11, 2013, 9:15 PM MDT
- In force
- 24 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Tornado
- Observed
- Hail
- 0.75 in
County Dawes County, NE
The radar
The Rapid City radar (KUDX), 168 km from the middle of the area, began a volume at 02:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 2.9 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1471 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 619 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 9.4
The text
As transmitted, in the capitals the NWS used until 2016.
849
WFUS55 KCYS 120251
TORCYS
NEC045-120315-
/O.NEW.KCYS.TO.W.0014.130612T0251Z-130612T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
851 PM MDT TUE JUN 11 2013
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* TORNADO WARNING FOR...
EAST CENTRAL DAWES COUNTY IN THE PANHANDLE OF NEBRASKA...
* UNTIL 915 PM MDT
* AT 849 PM MDT...A CONFIRMED TORNADO WAS LOCATED 7 MILES SOUTHWEST
OF RED CLOUD CAMPGROUND...AND MOVING EAST AT 20 MPH.
HAZARD...DAMAGING TORNADO.
SOURCE...LAW ENFORCEMENT CONFIRMED TORNADO.
IMPACT...MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE TO
ROOFS...WINDOWS AND VEHICLES WILL OCCUR. FLYING DEBRIS
WILL BE DEADLY TO PEOPLE AND ANIMALS. TREE DAMAGE IS
LIKELY.
* LOCATIONS IMPACTED INCLUDE...
RED CLOUD CAMPGROUND AND CHADRON ST PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
CHEYENNE.
&&
LAT...LON 4253 10303 4270 10307 4273 10277 4270 10276
4252 10277
TIME...MOT...LOC 0251Z 267DEG 19KT 4261 10306
TORNADO...OBSERVED
HAIL...<.75IN
$$
CLAYCOMB1 follow-up statement
038
WWUS55 KCYS 120303
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
903 PM MDT TUE JUN 11 2013
NEC045-120313-
/O.CAN.KCYS.TO.W.0014.000000T0000Z-130612T0315Z/
DAWES NE-
903 PM MDT TUE JUN 11 2013
...THE TORNADO WARNING FOR EAST CENTRAL DAWES COUNTY IS CANCELLED...
THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS
BEEN CANCELLED. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN
EFFECT FOR THE AREA.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN CHEYENNE.
LAT...LON 4253 10303 4270 10307 4273 10277 4270 10276
4252 10277
TIME...MOT...LOC 0303Z 267DEG 19KT 4261 10297
$$
CLAYCOMBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this tornado warning went out at Jun 11, 5:33 PM MDT, 3 hours 18 minutes earlier.
Area forecast discussion, Jun 11, 5:33 PM MDT, 3 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 533 PM MDT TUE JUN 11 2013 .SHORT TERM...(TONIGHT THROUGH WEDNESDAY NIGHT) ISSUED AT 405 PM MDT TUE JUN 11 2013 RADAR AND VISIBLE SATELLITE TRENDS SHOW CONVECTION TRYING TO DEVELOP ALONG THE LEESIDE PRESSURE TROUGH/DRYLINE WHICH IS NOW POSITIONED FROM EASTERN CONVERSE COUNTY IN WYOMING DOWN TO THE SOUTHEAST IN CENTRAL KIMBALL COUNTY IN NEBRASKA. LAPS AND SPC MESO ANALYSIS OF MLCAPE BOTH SHOW THE CAP ERODING JUST TO THE EAST OF THIS BOUNDARY WITH A STRONGER CAP FURTHER EAST INTO NEBRASKA. 50+ KTS OF DEEP LAYER SHEAR IS BEING ANALYZED OVER THIS AREA AS WELL...WITH LLVL SHEAR ON THE WEAK SIDE. STILL EXPECTING CONVECTION TO STRENGTHEN AND INCREASE IN COVERAGE THROUGH THE LATE AFTERNOON JUST EAST OF THE DRYLINE WHERE 1000 TO 1500 J/KG MLCAPE IS IN PLACE WITH A SLOWLY WEAKENING CAP. RECENT RAP AND HRRR MODEL RUNS AGREE WITH THE IDEA OF WIDELY SCATTERED SHOWERS AND STORMS LATE THIS AFTERNOON AND EARLY EVENING MOVING EAST-NORTHEAST AHEAD OF THE DRYLINE WITH LLVL SHEAR INCREASING MAINLY ACROSS THE NORTHERN AND EASTERN PANHANDLE. AS A RESULT...WILL NOT MAKE ANY CHANGES TO THIS MORNINGS UPDATE FOR A FEW STORMS TO BECOME SEVERE THROUGH THIS EVENING...WITH THE HIGHEST POTENTIAL FOR SEVERE IN THE NORTHERN PANHANDLE COUNTIES. FURTHER WEST...WEST TO SOUTHWEST WINDS WILL CONTINUE TO GUST 35 TO 50 MPH AS THE UPPER LEVEL WAVE MOVES OVERHEAD THIS AFTERNOON AND PUSHES THE LEESIDE PRESSURE TROUGH TO THE EAST. WINDS WILL DIMINISH TONIGHT BEHIND A WEAK COOL FRONT MOVING SOUTH ACROSS THE EASTERN PLAINS AFTER MIDNIGHT. A VERY MOIST BOUNDARY LAYER BEHIND THE FRONT...COMBINED WITH ANY OUTFLOW FROM THIS EVENINGS THUNDERSTORMS...WILL PRODUCE PATCHY AREAS OF FOG MAINLY IN LOW LYING AREAS OF THE NEBRASKA PANHANDLE LATE TONIGHT AS SFC WINDS DIMINISH. SFC WINDS WILL SHIFT TO THE NORTH BEHIND THE FRONT TONIGHT...THEN SOUTHEAST THROUGH WEDNESDAY AFTERNOON ACROSS THE EASTERN PLAINS WITH CONTINUED BREEZY SOUTHWEST WINDS WEST OF THE LARAMIE RANGE. THE UPPER LEVEL RIDGE WILL REBUILD OVER THE FORECAST AREA WITH A WEAK PIECE OF ENERGY MOVING UP FROM THE SOUTHWEST IN THE LATER AFTERNOON. A FEW STORMS COULD FIRE OVER THE LARAMIE RANGE AS SFC WINDS TURN TO THE SOUTHEAST...ALTHOUGH COOLER SFC TEMPS BEHIND THE FRONT WILL KEEP CONDITIONS MORE STABLE ACROSS THE EASTERN PLAINS. DECREASING WINDS AND A CONTINUED MOIST BOUNDARY LAYER WILL ONCE AGAIN PRODUCE PATCHY FOG OVER THE PANHANDLE ON WEDNESDAY NIGHT. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT PM MDT TUE JUN 11 2013 THE 12Z MODEL SOLUTIONS ARE REASONABLY CONSISTENT SHOWING THE UPPER RIDGE SLOWLY TRANSLATING EASTWARD ACROSS THE GREAT PLAINS THURSDAY AND FRIDAY. MEANWHILE...A TROUGH AND UPPER LOW OVER THE PACIFIC NORTHWEST PIVOT EAST TO NORTHEAST THROUGH THE NORTHERN ROCKIES AND INTO SOUTHERN CANADA INTO THE WEEKEND. THIS WILL FLATTEN THE RIDGE OVER THE FRONT RANGE. A RIDGE AXIS THEN REBUILDS ALONG THE FRONT RANGE AND ADJACENT PLAINS EARLY NEXT WEEK. THE MAIN SURFACE WEATHER FEATURE OF THE LONG TERM WILL BE A MEANDERING DRY LINE/TROUGH SEPARATING MOIST UNSTABLE AIR TO THE EAST FROM MUCH DRIER AIR TO THE WEST. THIS BOUNDARY WILL BE DRIFTING EAST FROM THE EASTERN WYOMING PLAINS INTO THE WESTERN PANHANDLE THURSDAY AS A PACIFIC FRONT MOVES THROUGH THE CWFA LATE THURSDAY NIGHT AND FRIDAY MORNING. ISOLATED CONVECTION WILL DEVELOP DURING THE EARLY AFTERNOON ALONG THE LARAMIE RANGE AND MOVE EAST ONTO THE PLAINS FROM MID AFTERNOON INTO THE EVENING. THIS FRONTAL PASSAGE WILL SHIFT WINDS TO WESTERLY WITH DRIER AIR INFILTRATING MUCH OF THE REGION. THE FRONT WILL STALL OVER WESTERN NEBRASKA FRIDAY AFTERNOON. WEAK INSTABILITY AND SOME LOW LEVEL MOISTURE NEAR THE FRONT MAY TRIGGER A FEW TSTORMS OVER THE SOUTHERN PANHANDLE FRIDAY AFTERNOON AND EARLY EVENING. THE SURFACE TROUGH DRIFTS WEST INTO FAR SOUTHEAST WYOMING SATURDAY AFTERNOON. LOW LEVEL CONVERGENCE NEAR THE LARAMIE RANGE MAY TRIGGER ISOLATED TSTORMS. OTHERWISE...IT WILL REMAIN DRY. THE DRY LINE DRIFTS EAST INTO THE WESTERN PANHANDLE WITH ISOLATED DIURNAL CONVECTION POSSIBLE. BOTH MONDAY AND TUESDAY WILL FEATURE ISOLATED AFTERNOON AND EVENING CONVECTION ALONG AND EAST OF THE LARAMIE RANGE. TEMPERATURES THROUGHOUT THE LONG TERM WILL AVERAGE ABOVE SEASONAL NORMALS. THURSDAY WILL BE THE WARMEST DAY WITH HIGHS FROM 85 TO 95. FRIDAY AND SATURDAY WILL TREND SLIGHTLY COOLER WITH THE PASSAGE OF THE PACIFIC FRONT. TEMPERATURES WARM SOMEWHAT SUNDAY THROUGH TUESDAY WITH THE INFLUENCE FROM THE UPPER RIDGE. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY AFTERNOON) ISSUED AT 519 PM MDT TUE JUN 11 2013 CONVECTION LOOKING MORE ACTIVE IN THE PANHANDLE EAST OF THE DRYLINE THATS SET UP FROM PINE BLUFFS TO LUSK. CONTINUED THE VCTS WORDING IN THE PANHANDLE TAFS THROUGH MID EVENING. WINDS SEEM TO BE COMING DOWN SOME LOOKING AT AREA METARS...BUT WILL STILL BE STRONG THROUGH SUNSET. DRYLINE DOES NOT MOVE TOO FAR EAST OVERNIGHT WITH EAST TO NORTHEAST FLOWA CROSS THE PANHANDLE. BEST CHANCES FOR MVFR/IFR CEILINGS STILL LOOKS TO BE THE NORTHERN PANHANDLE AND PARTICULARLY KCDR. && .FIRE WEATHER... ISSUED AT 405 PM MDT TUE JUN 11 2013 A WEATHER DISTURBANCE MOVING TOWARD THE DISTRICT TODAY WILL BRING A CHANCE FOR THUNDERSTORMS ACROSS THE EASTCENTRAL PLAINS OF WYOMING AND THE NEBRASKA PANHANDLE THIS AFTERNOON AND EVENING. STRONG WINDS...LIGHT TO MODERATE RAIN...AND SOME HAIL WILL OCCUR WITH THESE THUNDERSTORMS. GUSTY WEST TO SOUTHWEST WINDS AND DRY CONDITIONS WILL CONTINUE THROUGH THIS EVENING ALONG AND WEST OF THE LARAMIE RANGE WHERE HUMIDITIES HAVE DROPPED TO BETWEEN 6 AND 14 PERCENT AND WINDS ARE GUSTING 35 TO 45 MPH THIS AFTERNOON. WINDS WILL EASE AND HUMIDITIES WILL RECOVER TO BETWEEN 30 AND 50 PERCENT TONIGHT. A RIDGE OF HIGH PRESSURE WILL BUILD OVER THE DISTRICT ON WEDNESDAY AND THURSDAY...AND SO MOSTLY DRY AND WARM TEMPERATURES WILL CONTINUE THROUGH THIS TIME. HUMIDITIES WILL REMAIN IN THE TEENS TO LOW 20S IN SOUTHEAST WYOMING...WITH 20 TO 30 PERCENT EXPECTED IN THE NEBRASKA PANHANDLE. WINDS WILL REMAIN ON THE WINDY SIDE ALONG AND WEST OF THE LARAMIE RANGE THROUGH THIS TIME AS WELL...WITH GUSTS OF 30 TO 40 MPH COMMON IN THE AFTERNOON EACH DAY. FURTHER EAST...WINDS WILL BE OUT OF THE SOUTHEAST AND WILL GUST 20 TO 30 MPH IN THE AFTERNOON. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...RJM LONG TERM...MAJ AVIATION...CLAYCOMB FIRE WEATHER...RJM
Hazardous weather outlook, Jun 11, 11:19 AM MDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1119 AM MDT TUE JUN 11 2013 WYZ101-103>119-121730- CONVERSE COUNTY LOWER ELEVATIONS-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 1119 AM MDT TUE JUN 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE NORTH OF THE NORTH PLATTE RIVER VALLEY THIS AFTERNOON AND THIS EVENING. GUSTY WINDS AND SMALL HAIL WILL BE THE PRIMARY CONCERNS FROM THESE THUNDERSTORMS. SOUTHWEST WINDS GUSTING AROUND 50 MPH ARE POSSIBLE THROUGH THIS AFTERNOON IN THE WIND PRONE AREAS ALONG AND WEST OF THE LARAMIE RANGE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS ARE EXPECTED OVER PORTIONS OF SOUTHEAST WYOMING ON THURSDAY AFTERNOON...AND DURING THE WEEKEND. THE PROBABILITY OF SEVERE WEATHER IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-WYZ102-121730- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-NIOBRARA COUNTY- 1119 AM MDT TUE JUN 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND EAST CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER EAST CENTRAL WYOMING AND THE NEBRASKA PANHANDLE LATE THIS AFTERNOON AND WILL CONTINUE THROUGH THE EVENING. THE STORMS WILL BE MOST NUMEROUS OVER NIOBRARA COUNTY IN WYOMING AND ALSO ACROSS THE NORTHERN NEBRASKA PANHANDLE. SOME OF THESE STORMS ARE EXPECTED TO BECOME SEVERE WITH DAMAGING DOWNBURST WINDS AND LARGE HAIL. IN ADDITION...AN ISOLATED TORNADO CANNOT BE RULED OUT NORTH OF A LINE FROM EASTERN NIOBRARA COUNTY IN WYOMING TO BOX BUTTE COUNTY IN NEBRASKA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS IS EXPECTED OVER THE PANHANDLE THURSDAY THROUGH SATURDAY. THE PROBABILITY OF SEVERE WEATHER IS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING FOR NIOBRARA COUNTY IN WYOMING...AND IN THE NEBRASKA PANHANDLE. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Jun 11, 7:29 PM MDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 729 PM MDT TUE JUN 11 2013 NEZ003-096-120200- BOX BUTTE NE-SOUTH SIOUX NE- 729 PM MDT TUE JUN 11 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SIOUX AND WESTERN BOX BUTTE COUNTIES UNTIL 800 PM MDT... AT 725 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 15 MILES NORTHWEST OF LAKE ALICE...OR 22 MILES NORTH OF SCOTTSBLUFF...MOVING EAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MAINLY RURAL AREAS OF SOUTHEASTERN SIOUX AND WESTERN BOX BUTTE COUNTIES. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 4228 10339 4201 10341 4210 10388 4235 10386 TIME...MOT...LOC 0129Z 281DEG 24KT 4217 10373 FINCH
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:29 PM MDT | Special Weather Statement | CYS | Sioux | 31 min |
| Jun 11, 7:53 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Sioux | 37 min |
| Jun 11, 8:25 PM MDT | Tornado Warning | CYS | Box Butte, Morrill, Sioux | 35 min |
| Jun 11, 8:32 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 43 min |
| Jun 11, 8:57 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Morrill | 48 min |
Nearby
Tornado Warnings in Nebraska, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.